Texas, 2006Hail in Texas, April 20, 2006
April 20, 2006 · NWS MAF · 9 events in 7 counties and zones
9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 20, 5:36 AM CST, 12 minutes earlier.
Area forecast discussion, Apr 20, 5:36 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
636 AM CDT THU APR 20 2006
.UPDATE...
RAIN CHANCES HAVE BEEN RAISED TODAY... PARTICULARLY OVER THE
WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN. UPDATED
PRODUCTS OUT ASAP.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM CDT THURSDAY TO 10 PM CDT THURSDAY
FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM 10 AM CDT THURSDAY TO 10 PM CDT THURSDAY
FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS...MARFA PLATEAU...AND VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
06Hazardous weather outlook, Apr 20, 4:12 AM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
512 AM CDT THU APR 20 2006
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-211015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
512 AM CDT THU APR 20 2006 /412 AM MDT THU APR 20 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE
PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND TRANS PECOS REGION.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS. VERY
HEAVY RAIN AND FREQUENT LIGHTNING STRIKES CAN ALSO BE EXPECTED.
PLEASE STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR THE MOST
RECENT UPDATES...WATCHES AND WARNINGS.
WESTERLY WINDS WILL BE ON THE INCREASE BY LATE THIS MORNING ACROSS
THE GUADALUPE MOUNTAINS...VAN HORN AREA...DAVIS MOUNTAINS AND
MARFA PLATEAU. AS THE WINDS INCREASE... DRY AIR WILL SPREAD OVER
THE MENTIONED AREA. RELATIVE HUMIDITIES WILL BE ON THE DECREASE
WHILE FIRE DANGER WILL REMAIN HIGH. THESE CONDITIONS WILL REMAIN
FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE PERMIAN BASIN...
WESTERN LOW ROLLING PLAINS AND TRANS PECOS REGION TODAY. EMERGENCY
MANAGEMENT AND LAW ENFORCEMENT OFFICIALS ARE URGED TO MONITOR THE
WEATHER CONDITIONS TODAY AND BE PREPARED SHOULD ACTIVATION BE
REQUESTED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 20, 2:17 AM CST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
317 AM CDT THU APR 20 2006
TXZ048-200845-
SCURRY-
317 AM CDT THU APR 20 2006
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN SCURRY COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF INADALE AT 317
AM CDT...MOVING NORTHEAST AT 20 MPH. AREAS AFFECTED BY THIS STORM
INCLUDE INADALE AND MOTORISTS ON U.S. HIGHWAY 84.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
THURSDAY MORNING FOR SOUTHWESTERN TEXAS.
THIS STORM MAY CONTAIN PEA SIZE HAIL... VERY HEAVY RAIN AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Hail, Howard
- When
- April 20, 5:48 AM CST to 5:58 AM CST
- Where
- Howard County, 2 mi S of Big Spring
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.217, -101.467
Nickel to quarter size hail fell in a swath from south of Big Spring to the west side of Big Spring.
Hail, Martin
- When
- April 20, 6:45 AM CST
- Where
- Martin County, 7 mi NW of Tarzan
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.367, -102.050
Quarter to golfball size hail fell in a swath from northwest of Tarzan to Lenorah. An hour and a half later, an off-duty NWS employee came across drifts of penny to nickel size hail in this same area.
Hail, Martin
- When
- April 20, 8:00 AM CST to 8:10 AM CST
- Where
- Martin County, 6 mi NE of Tarzan
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.367, -101.900
Pea to quarter size hail accumulated to a depth of three to four inches north of Tarzan and Lenorah.
Hail, Ector
- When
- April 20, 8:48 AM CST
- Where
- Ector County, West Odessa
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 31.833, -102.500
Hail, Dawson
- When
- April 20, 8:50 AM CST
- Where
- Dawson County, 10 mi SE of Lamesa
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.633, -101.833
HAM radio operator relayed a report from a truck driver on U.S. Highway 87 southeast of Lamesa of quarter size hail covering the road for a mile.
Hail, Borden
- When
- April 20, 8:55 AM CST to 9:15 AM CST
- Where
- Borden County, 14 mi SW of Gail
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.617, -101.600
Pea to penny size hail fell in a swath from southwestern Borden County on Farm to Market Road 1054 to Gail.
Hail, Reagan
- When
- April 20, 10:45 AM CST
- Where
- Reagan County, 25 mi N of Big Lake
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.567, -101.467
Quarter size hail fell on Farm to Market Road 33 between Big Lake and Garden City.
Hail, Martin
- When
- April 20, 12:10 PM CST
- Where
- Martin County, Stanton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.133, -101.800
Hail, Terrell
- When
- April 20, 3:00 PM CST
- Where
- Terrell County, 5 mi NW of Sanderson
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.200, -102.467
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, April 20, 20061 injured · $100 million · F1 · 32 events
- Flash Flood and Hail in Texas, April 20, 20064 injured · $1.1 million · 1.75 in hail · 19 events
- Hail and Damaging Wind in Georgia, April 20, 2006$566,000 · 1.75 in hail · 21 events
- Flash Flooding and Hail in Tennessee, April 20 to 21, 2006$175,000 · 1.75 in hail · 16 events
- Hail in Mississippi, April 20, 2006$100,000 · 2 in hail · 2 events
- Hail and Damaging Wind in Mississippi, April 20 to 21, 2006$30,000 · 1.5 in hail · 9 events
- Hail and Damaging Winds in Texas, April 20, 2006$30,000 · 60 kt wind · 6 events
- Hail and Damaging Winds in Alabama, April 20, 20061.75 in hail · 22 events
- Hail and Heavy Rain in Kentucky, April 20, 20061 in hail · 15 events
- Hail and Damaging Wind in Texas, April 20, 20061.5 in hail · 8 events
- Hail and Damaging Winds in Texas, April 20, 20061 in hail · 5 events
- Hail in Arkansas, April 20, 20061 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501517, 5501518, 5501519, 5501521, 5501525, 5501520, 5501522, 5501523, 5501524.